Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Optimal-order nonnested multigrid methods for solving finite element equations. II. On nonquasiuniform meshes


Author: Shangyou Zhang
Journal: Math. Comp. 55 (1990), 439-450
MSC: Primary 65N55; Secondary 65F10, 65N30
MathSciNet review: 1035947
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Nonnested multigrid methods are proved to be optimal-order solvers for finite element equations arising from elliptic problems in the presence of singularities caused by re-entrant corners and abrupt changes in the boundary conditions, where the multilevel grids are appropriately refined near singularities and are not necessarily nested. Therefore, optimal and realistic finer grids (compared with nested local refinements) could be used because of the freedom in generating nonnested multilevel grids.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65N55, 65F10, 65N30

Retrieve articles in all journals with MSC: 65N55, 65F10, 65N30


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1990-1035947-0
PII: S 0025-5718(1990)1035947-0
Article copyright: © Copyright 1990 American Mathematical Society